Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 19, NWS El Paso, TX

July 28, 2007El Paso County, Texas

NWS El Paso, TX issued this flash flood warning at Jul 28, 2007, 4:30 PM MDT for El Paso County, Texas. It took effect at Jul 28, 2007, 4:56 PM MDT. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 28, 2007, 4:30 PM MDT (22:30 UTC)
In effect from
Jul 28, 2007, 4:56 PM MDT
Expired
Jul 28, 2007, 6:00 PM MDT
In force
64 min
Issued by
NWS El Paso, TX
Area
Whole counties

County El Paso County, TX

The radar

The El Paso radar (KEPZ), 45 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 10.5 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2007-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 77 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2007-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
77 J/kg
Mixed-layer CIN
-155 J/kg
Mixed-layer LCL
1498 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
-14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEPZ 282256 CCA
FFWEPZ
TXC141-290000-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING - CORRECTED
NATIONAL WEATHER SERVICE EL PASO TX
430 PM MDT SAT JUL 28 2007

THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EL PASO COUNTY IN SOUTHWEST TEXAS...
  THIS INCLUDES THE CITIES OF...ANTHONY...SOCORRO...SAN ELIZARIO...
  MONTANA VISTA...FORT BLISS...FABENS...EL PASO...CANUTILLO...

* UNTIL 600 PM MDT

* AT 420 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  STRONG SLOW-MOVING THUNDERSTORMS OVER CENTRAL AND EAST EL PASO     
  PROPER...AND EAST AND SOUTHEAST OVER PORTIONS OF EAST AND          
  SOUTHEAST EL PASO COUNTY.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EL         
  PASO...WESTWAY...FABENS...SOCORRO...AND ANTHONY

STORMS ARE EXPECTED TO PUSH WEST INTO PORTIONS OF WEST EL PASO 
PROPER AS WELL BY 445 PM THIS AFTERNOON...QUICKLY INCREASING THE 
RISK OF FLASH FLOODING IN THAT AREA AS WELL.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3200 10661 3200 10601 3159 10602 3141 10597
      3139 10607 3146 10621 3170 10636 3177 10644
      3174 10648 3181 10655 3184 10661

$$
PIEPER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 2:45 PM MDT, 1 hour 45 minutes earlier.

Area forecast discussion, Jul 28, 2:45 PM MDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
245 PM MDT SAT JUL 28 2007

.SYNOPSIS...
PLENTY OF MOISTURE ACROSS THE REGION WILL RESULT IN AN ACTIVE
PATTERN OF ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS OVER THE
NEXT SEVERAL DAYS. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE TONIGHT
FROM SOME OF THESE STORMS. DAY TIME TEMPERATURES WILL REMAIN NEAR OR
SLIGHTLY BELOW NORMALS THROUGH NEXT WEEK.

&&

.DISCUSSION...
LARGE UPPER LOW NEAR KMAF DRIVING THE WEATHER PATTERN FOR THE NEXT
SEVERAL DAYS. LARGE DRY SLOT ROTATING AROUND LOW HAS PUSHED DEEP
LAYERED MOISTURE INTO ARIZONA...AS SPOKES OF NEW MOISTURE CONTINUE
ROTATING AROUND LOW AND FILLING IN DRY SLOT. EARLY AFTERNOON
CONVECTION STARTING OUT MOSTLY OROGRAPHIC THOUGH WV IMAGERY SHOWING
SPOKE OF MOISTURE ROTATING AROUND THE LOW AND INTO THE EASTERN CWA.
THIS SHOULD HELP LOWLANDS EAST OF THE RIO GRANDE TO FIRE OFF
SHORTLY. AS MENTIONED BEFORE DEEP LAYERED MOISTURE HAS MOVED INTO
ARIZONA BUT QUITE A BIT OF RESIDUAL MOISTURE REMAINS AND A FEW OF
THE STORMS COULD PROVIDE ENOUGH RAIN FOR LOCALIZED FLOODING.

UPPER LOW OPENS INTO INVERTED TROUGH AND ROTATES INTO AREA SUNDAY
NIGHT AND MONDAY. SHOULD BE GOOD THUNDERSTORM COVERAGE AS INVERTED
TROUGH INTRODUCES ADDITIONAL LIFT TO THE EXISTING INSTABILITY. GFS
NOW SHOWING TROUGH TO BECOME STATIONARY OVER THE CWA BY TUESDAY AND
SLOWLY GET ABSORBED INTO THE LARGE UPPER HIGH. DUE TO THIS WILL
CONTINUE THE FAIRLY BROAD BRUSHED SCATTERED POPS THROUGH THE PERIOD.

BY FRIDAY UPPER HIGH BECOMES RE-ESTABLISHED OVER THE FOUR CORNERS
AREA. THIS MAY LEAD TO REDUCED THUNDERSTORMS...ESPECIALLY
EAST/SOUTHEAST BUT WILL NOT CHANGE PREVIOUS FORECAST AT THIS TIME.

&&

.AVIATION...VALID 29/00Z-30/00Z
MID/UPPER LEVEL FLOW GNLY FROM THE NNE SAT AND THEN ENE ON SUNDAY.
ISOLD TO SCT TSTMS WILL FORM OVER THE MTNS AND MOVE DOWN TO THE
LOWLANDS FROM 00Z-09Z. INCRG TSTM ACTIVITY SUN LOCALLY MVFR TO IFR
CONDS IN AND NR TSTMS...OTHERWISE MOST SCT 100-150 AGL AND SCT-BKN
150-200 AGL.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 71  92  69  91  69 /  30  20  30  40  40
SIERRA BLANCA TX        66  91  68  84  67 /  30  20  30  40  30
LAS CRUCES              68  92  66  92  66 /  30  20  30  40  40
ALAMOGORDO              67  89  65  92  65 /  30  20  40  40  40
CLOUDCROFT              47  68  46  67  46 /  30  30  40  40  40
TRUTH OR CONSEQUENCES   68  91  66  91  66 /  40  20  30  40  40
SILVER CITY             62  83  60  85  60 /  50  30  40  40  40
DEMING                  69  92  67  90  67 /  30  20  30  40  40
LORDSBURG               68  92  66  92  66 /  50  20  40  40  40

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

17 HEFNER
Hazardous weather outlook, Jul 28, 11:15 AM MDT, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1115 AM MDT SAT JUL 28 2007

NMZ022>025-030>032-TXZ055-056-291745-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
1115 AM MDT SAT JUL 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON OVER THE
MOUNTAINS ALONG WITH ISOLATED THUNDERSTORMS OVER THE LOWLANDS.
SCATTERED THUNDERSTORMS ALL AREAS TONIGHT. MAIN THREAT WILL BE
HEAVY RAIN AND A FEW AREAS OF FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH
MOST OF NEXT WEEK. THE MOST PROBABLE THREAT WILL CONTINUE TO BE
HEAVY RAIN AND LOCALIZED FLOODING.

 .SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY OBSERVED SEVERE WEATHER OR FLOODING TO
THE NATIONAL WEATHER SERVICE OR LOCAL LAW ENFORCEMENT.

In the hours before

Special weather statement, Jul 28, 2:44 PM MDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
244 PM MDT SAT JUL 28 2007

NMZ022>025-030>032-TXZ055-056-290000-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES...
ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG...
DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY
244 PM MDT SAT JUL 28 2007

...STRONG THUNDERSTORMS POSSIBLE THIS AFTERNOON ACROSS SOUTHERN NEW
MEXICO AND FAR WEST TEXAS...

SCATTERED SHOWERS AND THUNDERSTORMS HAVE ALREADY BEGUN TO DEVELOP
ACROSS PORTIONS OF SOUTHERN NEW MEXICO AND FAR WEST TEXAS.
DEVELOPMENT WILL CONTINUE THROUGH THE AFTERNOON HOURS TODAY AND
INTO THE EARLY EVENING HOURS. SOME STORMS WILL BE CAPABLE OF
PRODUCING SMALL HAIL...STRONG GUSTY WINDS TO 45 MPH...AND VERY
HEAVY RAINFALL.

LOCALIZED FLASH FLOODING IS ALSO POSSIBLE THIS AFTERNOON.

IN ADDITION...STORMS THIS AFTERNOON HAVE HAD A HISTORY OF
PRODUCING FREQUENT LIGHTNING. PRACTICE LIGHTNING SAFETY THIS
AFTERNOON...AND REMEMBER THE 30-30 RULE.

PIEPER
Special weather statement, Jul 28, 4:16 PM MDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
416 PM MDT SAT JUL 28 2007

NMZ024-TXZ055-056-282330-
HUDSPETH TX-EL PASO TX-TULAROSA BASIN/SOUTHERN DESERT NM-
416 PM MDT SAT JUL 28 2007

...STRONG THUNDERSTORMS MOVING INTO CENTRAL AND EAST EL PASO
COUNTY...AND PORTIONS OF SOUTHERN DONA ANA AND OTERO COUNTIES...

AT 411 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER ALONG A LINE EXTENDING FROM
CHAPARRAL TO HORIZON CITY TO 10 MILES NORTHWEST OF FT HANCOCK.
MOVEMENT WAS SOUTHWEST AT 5 MPH. THIS LINE OF STORMS WILL PUSH WEST
TO EAST ACROSS EL PASO BETWEEN 425PM AND 530PM THIS AFTERNOON.

SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL
HAIL...STRONG GUSTY WINDS TO 45 MPH...AND VERY HEAVY RAINFALL.
LOCALIZED FLASH FLOODING IS ALSO POSSIBLE. IN  ADDITION...AHEAD OF
THE MAIN LINE OF STORMS...ISOLATED STRONG STORMS HAVE BEGUN TO
DEVELOP OVER EL PASO PROPER.

OTHER LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
CLINT...SPARKS...TORNILLO...VINTON AND WESTWAY.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.

PIEPER

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 4:30 PM MDTFlash Flood WarningEPZEl Paso90 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.